View Complete Reference

Ley, E (1996)

On the Peculiar Distribution of the US Stock Indexes' Digits

American Statistician 50(4), pp. 311-313.

ISSN/ISBN: 0003-1305 DOI: 10.1080/00031305.1996.10473558

Abstract: Recent research has focused on studying the patterns in the digits of closely followed stock market indexes. In this paper we find that the series of 1-day returns on the Dow-Jones Industrial Average Index (DJIA) and the Standard and Poor's Index (S&P) reasonably agrees with Benford's law and therefore belongs to the family of anomalous or outlaw numbers.

@article{, title={On the peculiar distribution of the US stock indexes' digits}, author={Ley, Eduardo}, journal={The American Statistician}, volume={50}, number={4}, pages={311--313}, year={1996}, ISSN={1532-2882}, publisher={Taylor \& Francis}, DOI={10.1080/00031305.1996.10473558}, }

Reference Type: Journal Article

Subject Area(s): Economics